Alert archive / South Dakota / Special Weather Statements in 2021
Special Weather Statement, NWS Aberdeen, SD
NWS Aberdeen, SD issued this special weather statement at Jun 8, 2021, 7:02 PM MDT for Corson County, South Dakota. It was in force for 28 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 8, 2021, 7:02 PM MDT (01:02 UTC)
- Expired
- Jun 8, 2021, 7:30 PM MDT
- In force
- 28 min
- Issued by
- NWS Aberdeen, SD
County Corson County, SD
The radar
The Bismarck radar (KBIS), 132 km from the middle of the area, began a volume at 01:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 8, 7:09 PM MDT | TSTM WND GST 56 | 1 Ne Timber Lake, SD | MESONET STATION 293 TIMBER LAKE (SDDOT). |
| Jun 8, 7:18 PM MDT | TORNADO | 10 Ne Timber Lake, SD | PRELIMINARY INFO. TIME AND LOCATION APPROXIMATED AND BASED ON RADAR/REPORTS. SPOTTER REPORTED A TORNADO. |
| Jun 8, 7:19 PM MDT | TSTM WND GST 58 | 1 Ne Timber Lake, SD | MESONET STATION 293 TIMBER LAKE (SDDOT). |
| Jun 8, 7:39 PM MDT | TSTM WND GST 64 | 1 Ne Timber Lake, SD | MESONET STATION 293 TIMBER LAKE (SDDOT). |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 1.0 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 113 J/kg
- Mixed-layer CIN
- -181 J/kg
- Mixed-layer LCL
- 2317 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 176 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
242
WWUS83 KABR 090102
SPSABR
Special Weather Statement
National Weather Service Aberdeen SD
702 PM MDT Tue Jun 8 2021
SDZ003-015-090130-
Dewey SD-Corson SD-
702 PM MDT Tue Jun 8 2021
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CORSON AND NORTHWESTERN
DEWEY COUNTIES UNTIL 730 PM MDT...
At 702 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southwest of Mclaughlin to 7 miles
northwest of Spring Lake to near Timber Lake to near Firesteel.
Movement was east at 15 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Mclaughlin, Timber Lake, Firesteel, Little Moreau Rec Area, Trail
City, Mahto, Little Eagle, Spring Lake, Glencross, Bullhead and
southern Standing Rock Nation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4590 10057 4559 10063 4533 10084 4530 10122
4540 10140 4550 10126 4559 10115 4582 10106
TIME...MOT...LOC 0102Z 267DEG 12KT 4575 10093 4560 10098 4543 10112
4539 10133
$$
LueckWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this special weather statement went out at Jun 8, 5:30 PM MDT, 1 hour 32 minutes earlier.
Area forecast discussion, Jun 8, 5:30 PM MDT, 1 hour 32 minutes before
Area Forecast Discussion...UPDATED National Weather Service Aberdeen SD 630 PM CDT Tue Jun 8 2021 .UPDATE... Issued at 625 PM CDT Tue Jun 8 2021 See updated aviation discussion below. && .SHORT TERM...(This Evening through Wednesday Night) Issued at 225 PM CDT Tue Jun 8 2021 Storms continue to fire along the warm front stretching across southwest ND this afternoon. A few have come close to Corson County, but the environment in the warm sector is more capped without the focus point of the boundary to aid lift. Low pressure will move into western and central SD this evening. Drier air at the mid levels east of the Missouri and across south central SD will impede showers and thunderstorms. However, west river, including Corson and Dewey counties, could see a few strong to severe storms. This is especially true as the warm front reorients and retrogrades to a sharper southwest to northeast direction that travels through western Corson. A few showers may linger into Wednesday morning in the sfc trough axis just east of the Missouri River. Drier air then moves in again from the west for the remainder of the day Wednesday. Temperatures will remain well above average with highs climbing into the 90s again on Wednesday. .LONG TERM...(Thursday through Tuesday) Issued at 225 PM CDT Tue Jun 8 2021 Our persistent pattern continues with the 500mb low and trough extending from the Gulf of AK through WA/OR/CA. The surface low will be over eastern MT. The main change with this one is the extra 500mb support with a sizable wave ejecting east-northeast from OR/CA/NV at daybreak through ID/WY/MT through the daytime hours Thursday, with the surface low quickly deepening as it moves into western ND Thursday night and into south central Canada Friday morning while becoming nearly stacked from the sfc-500mb. Expect plenty of moisture to surge in from the open Gulf of Mexico. Not only will we be expecting strong to severe storms, but the best chance of rainfall over the past week and looking out a week ahead. While we are hoping for the rain, most are not overly enthused about stronger storms or the potential for frequent lightning that could cause fire starts. The SPC outlook looks reasonable at this point, highlighting our western counties, central SD and into ND where the best forcing will be after about 09Z. Will need to continue to monitor the latest forecast trends. The frontal boundary will shift east of our area around 15Z Friday, with plenty of dry air quickly shifting in. The cooler air will also be a bonus, with highs back to around 80 degrees Friday and Saturday. Temperatures return to around 90 degrees Saturday, with rh values falling into the upper teens to around 25 percent. At this point, if precipitation does fall Thursday night and the lighter wind forecast continues, fire weather concerns would be mitigated. Looking ahead, 90s look common for highs through next Tuesday. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday Evening) Issued at 625 PM CDT Tue Jun 8 2021 Terminals KABR,KATY,KPIR,KMBG An area of thunderstorms will heavy rain, hail and abundant lightning will affect the north central part of South Dakota this evening. Another area of showers and thunderstorms will reach central South Dakota around midnight, then will track across the Missouri River area before dissipating by sunrise. Otherwise, VFR conditions will prevail tonight and through the day Wednesday. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...Flash Flood Watch until 9 PM MDT this evening for SDZ003. MN...None. && SHORT TERM...Wise LONG TERM...KF AVIATION...Parkin
Hazardous weather outlook, Jun 8, 3:48 AM MDT, 15 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Aberdeen SD 448 AM CDT Tue Jun 8 2021 SDZ003>005-009-010-015>017-033>037-045-048-051-091000- Corson-Campbell-McPherson-Walworth-Edmunds-Dewey-Potter-Faulk- Stanley-Sully-Hughes-Hyde-Hand-Jones-Lyman-Buffalo- 448 AM CDT Tue Jun 8 2021 /348 AM MDT Tue Jun 8 2021/ This Hazardous Weather Outlook is for central South Dakota and north central South Dakota. .DAY ONE...Today and tonight. A couple of strong to severe storms will be possible tonight mainly for locations along and west of the Missouri River valley. Damaging winds would be the main severe weather threat. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Additional thunderstorms will be possible on Wednesday with any severe threats remaining low. A much better chance for potentially strong to severe storms will be possible Thursday night into Friday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MNZ039-046-SDZ006>008-011-018>023-091000- Traverse-Big Stone-Brown-Marshall-Roberts-Day-Spink-Clark-Codington- Grant-Hamlin-Deuel- 448 AM CDT Tue Jun 8 2021 This Hazardous Weather Outlook is for west central Minnesota and northeast South Dakota. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Additional thunderstorms will be possible Wednesday with any severe threats remaining low. A round of strong to severe storms will be possible Thursday night into Friday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jun 8, 4:39 PM MDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
539 PM CDT TUE JUN 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM TSTM WND GST MCINTOSH 45.92N 101.34W
06/08/2021 M63 MPH CORSON SD MESONET
MESONET STATION MCTS2 MCINTOSH (SD MESONET).
&&
TMTSpecial weather statement, Jun 8, 5:12 PM MDT, 1 hour 50 minutes before
Special Weather Statement National Weather Service Aberdeen SD 512 PM MDT Tue Jun 8 2021 SDZ003-082345- Corson SD- 512 PM MDT Tue Jun 8 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CORSON COUNTY UNTIL 545 PM MDT... At 512 PM MDT, Doppler radar was tracking a strong thunderstorm 7 miles east of Shambo Ranch, or 33 miles north of Dupree, moving east at 45 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Shambo Ranch. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4563 10184 4563 10132 4547 10139 4547 10187 TIME...MOT...LOC 2312Z 276DEG 41KT 4553 10168 Lueck
Local storm report, Jun 8, 6:08 PM MDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
708 PM CDT TUE JUN 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0618 PM HAIL 2 N FIRESTEEL 45.45N 101.29W
06/08/2021 E1.75 INCH DEWEY SD PUBLIC
&&
TMTLocal storm report, Jun 8, 6:12 PM MDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
712 PM CDT TUE JUN 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL 2 N FIRESTEEL 45.45N 101.29W
06/08/2021 E1.00 INCH DEWEY SD PUBLIC
&&
TMTSpecial weather statement, Jun 8, 6:44 PM MDT, 18 minutes before
Special Weather Statement
National Weather Service Aberdeen SD
644 PM MDT Tue Jun 8 2021
SDZ015-090115-
Dewey SD-
644 PM MDT Tue Jun 8 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DEWEY COUNTY UNTIL
715 PM MDT...
At 644 PM MDT, Doppler radar was tracking a strong thunderstorm near
Isabel, or 22 miles north of Dupree, moving southeast at 25 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Isabel and northern Cheyenne River Reservation.
LAT...LON 4539 10148 4539 10147 4540 10147 4542 10146
4542 10140 4531 10120 4521 10127 4531 10149
4537 10149
TIME...MOT...LOC 0044Z 293DEG 21KT 4535 10143
LueckSpecial weather statement, Jun 8, 7:02 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Aberdeen SD
702 PM MDT Tue Jun 8 2021
SDZ003-015-090130-
Dewey SD-Corson SD-
702 PM MDT Tue Jun 8 2021
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CORSON AND NORTHWESTERN
DEWEY COUNTIES UNTIL 730 PM MDT...
At 702 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southwest of Mclaughlin to 7 miles
northwest of Spring Lake to near Timber Lake to near Firesteel.
Movement was east at 15 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Mclaughlin, Timber Lake, Firesteel, Little Moreau Rec Area, Trail
City, Mahto, Little Eagle, Spring Lake, Glencross, Bullhead and
southern Standing Rock Nation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4590 10057 4559 10063 4533 10084 4530 10122
4540 10140 4550 10126 4559 10115 4582 10106
TIME...MOT...LOC 0102Z 267DEG 12KT 4575 10093 4560 10098 4543 10112
4539 10133
LueckThe office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 6:17 PM MDT | Severe Thunderstorm Warning | ABR | Corson, Dewey | 43 min |
| Jun 8, 6:22 PM MDT | Flash Flood Warning | ABR | Corson | 3 hr |
| Jun 8, 6:44 PM MDT | Flash Flood Warning | ABR | Corson, Dewey | 3 hr |
| Jun 8, 6:44 PM MDT | Special Weather Statement | ABR | Corson | 31 min |
| Jun 8, 7:11 PM MDT | Severe Thunderstorm Warning | ABR | Corson, Dewey | 49 min |
| Jun 8, 7:21 PM MDT | Tornado Warning | ABR | Corson, Dewey | 24 min |
| Jun 8, 7:25 PM MDT | Severe Thunderstorm Warning | ABR | Corson, Dewey | 50 min |
| Jun 8, 7:44 PM MDT | Tornado Warning | ABR | Corson | 16 min |
| Jun 8, 8:11 PM MDT | Special Weather Statement | ABR | Corson | 34 min |
| Jun 8, 8:28 PM MDT | Severe Thunderstorm Warning | ABR | Dewey | 47 min |
| Jun 8, 9:12 PM MDT | Severe Thunderstorm Warning | ABR | Dewey | 36 min |
| Jun 8, 9:33 PM MDT | Flash Flood Warning | ABR | Corson, Dewey | 8 hr |
| Jun 8, 10:54 PM MDT | Severe Thunderstorm Warning | ABR | Corson, Dewey | 66 min |
| Jun 8, 11:58 PM MDT | Severe Thunderstorm Warning | ABR | Dewey, Jones, Stanley | 37 min |
| Jun 9, 12:03 AM MDT | Special Weather Statement | ABR | Corson, Dewey | 57 min |
| Jun 9, 12:40 AM MDT | Special Weather Statement | ABR | Jones, Stanley | 65 min |
Nearby
Special Weather Statements in South Dakota, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.